Alert archive / Kansas / Red Flag Warnings in 2019

Red Flag Warning 5, NWS Dodge City, KS

November 13, 20195 counties in Kansas

NWS Dodge City, KS issued this red flag warning at Nov 13, 2019, 10:38 AM CST for 5 counties in Kansas. It took effect at Nov 13, 2019, 11:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 13, 2019, 10:38 AM CST (16:38 UTC)
In effect from
Nov 13, 2019, 11:00 AM CST
Expired
Nov 13, 2019, 5:00 PM CST
In force
6 hr
Issued by
NWS Dodge City, KS

Counties Grant County, KS, Hamilton County, KS, Morton County, KS, Stanton County, KS, Stevens County, KS

The radar

The Dodge City radar (KDDC), 146 km from the middle of the area, began a volume at 16:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 4.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2019-11-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2019-11-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2739 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

498 
WWUS83 KDDC 131638
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
1038 AM CST Wed Nov 13 2019

...Critical Fire Weather Conditions This Afternoon...

KSZ061-074-075-084-085-132300-
/O.NEW.KDDC.FW.W.0005.191113T1700Z-191113T2300Z/
Hamilton-Stanton-Grant-Morton-Stevens-
1038 AM CST Wed Nov 13 2019 /938 AM MST Wed Nov 13 2019/

...RED FLAG WARNING IN EFFECT UNTIL 5 PM CST /4 PM MST/ THIS
AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 061...074...075...084 AND 085...

The National Weather Service in Dodge City has issued a Red Flag
Warning For wind and low relative humidity, which is in effect
until 5 PM CST /4 PM MST/ this afternoon.

* Affected Area...In Kansas...Fire Weather Zone 061 Hamilton... 
  Fire Weather Zone 074 Stanton...Fire Weather Zone 075 Grant... 
  Fire Weather Zone 084 Morton and Fire Weather Zone 085 Stevens.

* Winds...North 20 to 30 mph with gusts up to 40 mph.

* Relative Humidity...As low as 14 to 17 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
1 follow-up statement
516 
WWUS83 KDDC 132240
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
440 PM CST Wed Nov 13 2019

...CRITICAL FIRE WEATHER CONDITIONS HAVE ENDED...

KSZ061-074-075-084-085-132345-
/O.EXP.KDDC.FW.W.0005.000000T0000Z-191113T2300Z/
Hamilton-Stanton-Grant-Morton-Stevens-
440 PM CST Wed Nov 13 2019 /340 PM MST Wed Nov 13 2019/

...RED FLAG WARNING WILL EXPIRE AT 5 PM CST /4 PM MST/ THIS
AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 061...074...075...084 AND 085...

Red Flag Warning conditions no longer exist. Therefore, the
warning will be allowed to expire.

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Nov 13, 5:36 AM CST, 5 hours 2 minutes earlier.

Area forecast discussion, Nov 13, 5:36 AM CST, 5 hours 2 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
536 AM CST Wed Nov 13 2019

...updated aviation section...

.SHORT TERM...(Today and tonight)
Issued at 231 AM CST Wed Nov 13 2019

Light south winds will continue through 8 am before a cold front
enters the western border and pushes across the entire forecast
area before 3 pm. There is no real strong subsidence associated
with the area of the front, so the period of frequent gusts this
afternoon could be somewhat limited, and the GFS local MOS
suggests. Models show temperatures warming to around 60 degrees in
the far west, and falling off eastward to the low or mid 50s from
Hays to Medicine Lodge. mostly clear sky tonight and strong
radiational cooling should lead to temperatures in the 20s under
light and variable wind.

.LONG TERM...(Thursday through Tuesday)
Issued at 231 AM CST Wed Nov 13 2019

The previous day's front and weak cold air advection will have a
marginal effect on temperatures for Thursday afternoon. Models have
little spread of with respect to afternoon highs and are centered
around the low/mid 50s area wide. Light winds will probably become
light and variable as the day progresses. These fall-like conditions
will continue into Friday, although a return to southwest flow will
help bumps temperatures back into the 60s (normal high in Dodge CIty
is 58). Saturday looks to be  repeat of Friday, with a little less
winds and and approaching cold front a again in the late day or
evening. Dray and seasonal weather looks to continue into early
next week. The Ecwmf shows a fast moving shortwave moving across
the area sometime Sunday, which could result in some rain or snow
showers, overcoming a very dry atmosphere - however the gfs has
our area mainly dry with the precipitation impacts relegated to
the mountains and Colorado/New Mexican Plains.

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
Issued at 509 AM CST Wed Nov 13 2019

A cold front will enter the area late this morning, with 30 to 40
kntos gusts developing in it's wake though early aftenoon. The
atmosphere is quite dry and no low level restrictions of ceiling
or visibility are expected at this time. Gustiness could weaken
rapidly after 23 UTC.

&&

.FIRE WEATHER...
Issued at 231 AM CST Wed Nov 13 2019

Any open burning is discouraged due to increased wind speed and low
relative humidity - except by experienced fire personnel.

Elevated Fire weather conditions will exist this afternoon as
relative humidities fall to as low as the 16 to 20 percent range in
the far southwest and  and cold front brings northwest winds gusting
to near 30 mph at times. There should be a downtick in temperatures
and thus RH as early as 3 pm due to weak cold advection, however as
fuels are completely cured, any open burning is discouraged. Fire
weather risk limited through the remainder of the week.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  61  27  53  30 /   0   0   0   0
GCK  62  25  54  28 /   0   0   0   0
EHA  65  27  56  31 /   0   0   0   0
LBL  63  25  54  28 /   0   0   0   0
HYS  55  26  51  29 /   0   0   0   0
P28  55  28  53  26 /   0   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Russell
LONG TERM...Russell
AVIATION...Russell
FIRE WEATHER...Russell
Hazardous weather outlook, Nov 13, 2:44 AM CST, 7 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
244 AM CST Wed Nov 13 2019

KSZ030-031-043>046-061>066-074>081-084>090-140845-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
244 AM CST Wed Nov 13 2019 /144 AM MST Wed Nov 13 2019/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Today and tonight.

Day 1 Discussion
----------------

Any open burning is discouraged due to increased wind speed and
low relative humidity - except by experienced fire personnel.

Day 1 Hazards
-------------
* Non-thunderstorm wind: Limited risk
* Fire weather: Elevated risk

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

For more details visit our webpage
https://weather.gov/crh/ghwo?sid=ddc

Nearby

Red Flag Warnings in Kansas, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.